Side effects of Ampixaban (Other than Bleeds)

I have been taking Ampixaban since 18th Feb 2015. I have never had antiocoagulents before. During this period I have had a thick head, very itchy legs and rashes and cannot sleep . Have flu like symtoms.Running nose. Blocked ears , very short of breath and as slow as a tortoise and my eyelids seem to want to close all the time. In other words I always feel rotten all day including my sleep time in bed. I take a number of other Heart drugs and painkillers but this condition especially the itchy legs rashes and my left leg is like a lump of lead seemed to come on when I started the Ampixaban. Question is has anyone had similiar side effects ?

I have read a lot of the posts about how some people have had no side effects but I would rather hear from those that have or think they have as I may have to seek a change and make a kind of informed choice. We are between the devil and the deep blue sea as you should not stop taking Ampixaban

with out seeing the GP, Cardio, and if you do you may have a greater chance of having a stroke. Catch 22.

I am a Chad 7 devotee!!!!! and a 5mgs Bisprolol taker. I also have an ICD. Any views will be appreciated. Thank you B

2 Replies

  • My husband recently came off warfarin to undergo an open mesh hernia op. The GP thought this would be a good opportunity to move onto a NOAC and prescribed Apixaban. He quickly developed a rash on his forearms and girth. It began as nettle rash and then blistered.

    It is worth noting that he had been on clexane up to that point, plus antibiotics. Whether the Apixaban was wholly responsible, or just tipped the balance is difficult to know. He is now back on warfarin.

    Meanwhile, I have been on Apixaban for almost a year with no problems...yet!

  • You may like to try Rivaroxiban. I've been on it several months now with absolutely no side effects. Hope this helps.


You may also like...